Existence of sliding motions for nonlinear evolution equations in Banach spaces

Pages: 477 - 487, Issue special, November 2013

 Abstract        References        Full Text (335.6K)              

Laura Levaggi - Free University of Bolzano/Bozen, Piazza Università 1, 39100 Bolzano, Italy (email)

Abstract: In this paper the issue of existence of sliding motions for a class of control systems of parabolic type is considered. The operator satisfies standard hemicontinuity, monotonicity and coercivity assumptions; the control law is finite-dimensional and enters linearly in the equation. By using a Faedo-Galerkin approach, a family of finite-dimensional ODEs is constructed and an approximating sequence of sliding motions is obtained using classical variable structure control techniques. Previous results on the convergence of the approximations are extended, by taking into consideration more general growth assumptions on the feedbacks. A detailed description of the approach for semilinear partial differential equations with Neumann boundary control is discussed.

Keywords:  Sliding modes, nonlinear parabolic equations, discontinuous feedback control, equivalent control method.
Mathematics Subject Classification:  Primary: 93C25, 93B12; Secondary: 34G20.

Received: September 2012;      Revised: September 2013;      Published: November 2013.